Alert archive / Arkansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 252, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 15, 2025, 1:24 PM CDT for 6 counties in Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2025, 1:24 PM CDT (18:24 UTC)
- Expired
- May 15, 2025, 2:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Conway County, AR, Johnson County, AR, Logan County, AR, Pope County, AR, Van Buren County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 83 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1959 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
344
WUUS54 KLZK 151824
SVRLZK
ARC029-071-083-115-141-149-151915-
/O.NEW.KLZK.SV.W.0252.250515T1824Z-250515T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
124 PM CDT Thu May 15 2025
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northeastern Logan County in western Arkansas...
Southeastern Johnson County in western Arkansas...
Western Van Buren County in north central Arkansas...
Northeastern Conway County in central Arkansas...
North central Yell County in central Arkansas...
Pope County in central Arkansas...
* Until 215 PM CDT.
* At 123 PM CDT, a severe thunderstorm was located over Piney in
Garland County, or 10 miles west of Russellville, moving east at 70
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Dardanelle State Park... Happy Bend...
Long Pool Campground... Atkins...
Piney Bay Recreation Area... Pleasant Valley in Pope County...
Dabney... Hattieville...
Crabtree... Oak Grove in Pope County...
Augsburg... Jerusalem...
Bethlehem... Wonderview...
Hector... Delaware...
Knoxville... Gum Log...
Blick... Dardanelle...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3529 9248 3518 9347 3552 9346 3570 9248
TIME...MOT...LOC 1823Z 255DEG 61KT 3531 9332
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cavanaugh2 follow-up statements
399
WWUS54 KLZK 151852
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
152 PM CDT Thu May 15 2025
ARC071-083-149-151901-
/O.CAN.KLZK.SV.W.0252.000000T0000Z-250515T1915Z/
Logan AR-Johnson AR-Yell AR-
152 PM CDT Thu May 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN...
SOUTHEASTERN JOHNSON AND NORTH CENTRAL YELL COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3529 9248 3533 9301 3559 9310 3570 9248
TIME...MOT...LOC 1851Z 252DEG 57KT 3545 9282
$$
ARC029-115-141-151915-
/O.CON.KLZK.SV.W.0252.000000T0000Z-250515T1915Z/
Van Buren AR-Conway AR-Pope AR-
152 PM CDT Thu May 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WESTERN VAN BUREN...NORTHEASTERN CONWAY AND NORTHEASTERN POPE
COUNTIES...
At 151 PM CDT, a severe thunderstorm was located near Jerusalem, or
20 miles north of Morrilton, moving east at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brock Creek Campground... Austin in Conway County...
Rupert... Scotland...
Claude... Cleveland...
Formosa... Birdtown...
Dabney... Catholic Point...
Center Ridge... Middleton...
Crabtree... Solo...
Caglesville... Mountain Man Trailhead...
Oak Grove in Pope County... Beverage Town...
Lanty... Jerusalem...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3529 9248 3533 9301 3559 9310 3570 9248
TIME...MOT...LOC 1851Z 252DEG 57KT 3545 9282
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cavanaugh948 WWUS54 KLZK 151908 SVSLZK Severe Weather Statement National Weather Service Little Rock AR 208 PM CDT Thu May 15 2025 ARC029-115-141-151918- /O.EXP.KLZK.SV.W.0252.000000T0000Z-250515T1915Z/ Van Buren AR-Conway AR-Pope AR- 208 PM CDT Thu May 15 2025 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN VAN BUREN... NORTHEASTERN CONWAY AND NORTHEASTERN POPE COUNTIES WILL EXPIRE AT 215 PM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However gusty winds and heavy rain are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for central and north central Arkansas. LAT...LON 3529 9248 3533 9301 3559 9310 3570 9248 TIME...MOT...LOC 1908Z 255DEG 61KT 3551 9254 $$ Cavanaugh
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:32 PM CDT, 52 minutes earlier.
Area forecast discussion, May 15, 12:32 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1232 PM CDT Thu May 15 2025 ...New AVIATION... .SHORT TERM... (Today through Friday Night) Issued at 252 AM CDT Thu May 15 2025 The theme of the the short-term forecast from today through Friday night will be the possibility of severe weather for both days, especially from Friday afternoon into Friday night. THURSDAY INTO THURSDAY NIGHT: The Storm Prediction Center has outlined a Marginal Risk (level 1 out of 5) for severe weather over a large portion of Arkansas. At H500, a closed low and associated trof will be moving over the Central Plains region of the CONUS, the ridge positioned over Arkansas begins to slide eastward and a return to southwesterly flow over Arkansas is noted. At the sfc, a cold front will approach northwestern Arkansas during the day and is progged to move into the northwestern portion of the state this evening. An unstable airmass will be in place across the state with a robust jet streak beginning to come into fruition across the Southern Plains region of the CONUS. However, the orientation and strength of the jet streak will not favor large scale ascent across Arkansas. Additionally, a capping inversion will be in place across the state. However, despite this, a few cells may manage to break this capping inversion and would likely become severe rather quickly with the potential to produce large hail, damaging wind gusts, and a tornado cannot be completely ruled out. Expect a few strong to severe thunderstorms (if the CAP can be broken) to possibly develop across west-central Arkansas ahead of the approaching cold front and track east-northeast across the state beginning early this afternoon with another round of activity possible late this afternoon into tonight. FRIDAY INTO FRIDAY NIGHT: The Storm Prediction Center has outlined a Slight Risk (level 2 out of 5) for much of Arkansas and an Enhanced Risk (level 3 out of 5) across northeastern Arkansas for severe weather for Friday. Northeastern Arkansas as well as the Ohio Valley region of the CONUS will be in the left exit region of a jet streak which will promote large scale ascent. At the sfc, a warm front will lift into central Missouri by early afternoon opening up a very unstable parameter space across Arkansas. The presence of ample MUCAPE between 2,000 and 3,000+ J/kg and plentiful SRH values of 200 to 250 m^2/s^2 will create a powder keg of potential for severe thunderstorms across Arkansas. All modes of severe weather will be possible on Friday with the primary threats of large to significantly large hail, damaging wind gusts, and a few tornadoes. The Enhanced Risk across northeastern Arkansas will contain an environment to possibly experience the higher echelon of these threats including baseball sized hail or larger, 70 to 80+ mph damaging wind gusts, and a few tornadoes which will have the potential to be long-track and violent. Latest guidance portrays supercells developing across northern Arkansas by early Friday afternoon and moving eastward across the state. As the afternoon continues and the cold front moves from northwest to southeast across the state, more supercells are anticipated to develop across central Arkansas and eventually become a line of embedded supercells. Finally, congealing into a linear storm mode which will promote a primary damaging wind threat later into Friday night that will parallel the I-30/I-57 corridor initially across Arkansas and push into southern Arkansas ahead of the advancing cold front. && .LONG TERM... (Saturday through Wednesday) Issued at 252 AM CDT Thu May 15 2025 The long term PD wl continues to be characterized by active weather, including severe weather and excessive rainfall potential. The PD wl start w/ arguably the calmest days of the PD this weekend. Sat, a trailing cdfrnt fm an occluding Great Lakes sfc low wl be moving Swrd into Nrn to Cntrl AR, eventually stalling and residing as a stationary frnt thru the weekend. Additional bouts of rain and thunderstorms are expected invof this frnt, w/ incrsg covg and magnitude of PoPs Sat night thru Sun. Some locally excessive rainfall may accompany the precip activity (given the moist air mass in place), though the exact footprint of where greater rainfall may occur wl depend on the location of the frnt. Temps thru the weekend wl stay elevated in the upper 80s, accompanied by extremely muggy condns w/ sfc Td's in the mid to upper 60s, and low 70s in some locations. Attention wl then turn to the Mon-Tues timeframe, where organized severe weather potential is incrsg locally. By Mon, deep and amplified H500 troughing wl be in place acrs the Wrn to Cntrl US, where medium range guidance has been consistently depicting a few embedded jet streaks ejecting thru the mean flow. Sun night thru Mon looks to bring organized convection to at least the N/Wrn half of the state as a "relatively" weaker jet streak ejects thru the basal region of the trough, promoting scattered covg of thunderstorms where overlap of vertical shear and instability wl be plentiful. For now, this activity looks to fall thru the overnight PD, w/ large hail and damaging winds the primary hazards. Tues is beginning to advertise a more concerning outcome and features, including a fast translating jet streak into the region b/w Mon evng to Tues evng, a feature shown to be a strong discriminator for severe weather events. Latest GFS/ECMWF solns remain set on a very favorable overlap of severe ingredients and general timing of convective initiation w/in an extremely moisture- rich warm sector Tues aftn to evng. If trends cont to hold or even improve w/ regard to low-level shear profiles, an incrsg threat for tornadoes is lkly. Given current thinking, all severe weather hazards appear possible on Tues over a large portion of the state. && .AVIATION... (18Z TAFS) Issued at 1229 PM CDT Thu May 15 2025 Showers and thunderstorms are possible across most terminals this afternoon and evening with more unsettled weather expected Friday. Mostly VFR conditions are expected. However, MVFR/IFR conditions are possible with showers and thunderstorms. Gusty south/southwest winds are likely through this evening. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 70 87 65 87 / 60 50 50 10 Camden AR 73 90 69 90 / 10 10 50 20 Harrison AR 63 86 59 84 / 10 60 20 10 Hot Springs AR 71 90 66 90 / 40 30 50 20 Little Rock AR 73 89 68 89 / 50 30 60 20 Monticello AR 74 90 71 90 / 10 10 60 20 Mount Ida AR 71 90 66 91 / 30 30 30 20 Mountain Home AR 64 86 59 85 / 30 60 30 10 Newport AR 71 88 66 89 / 60 50 60 10 Pine Bluff AR 73 90 69 90 / 30 20 70 20 Russellville AR 68 89 63 90 / 40 40 40 10 Searcy AR 70 88 66 88 / 60 40 60 10 Stuttgart AR 74 90 69 89 / 40 20 70 10 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...74 LONG TERM....72 AVIATION...73
Hazardous weather outlook, May 15, 3:04 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 304 AM CDT Thu May 15 2025 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-152200- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 304 AM CDT Thu May 15 2025 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight A Marginal Risk (level 1 out of 5) exists for severe weather today across much of Arkansas. A capping inversion or lid on the atmosphere will be present; however if this capping inversion does break, then a few scattered strong to severe thunderstorms will move from west to east across Arkansas. The primary threat with any thunderstorm that is able to develop would be large hail, damaging wind gusts, and a tornado cannot be completely ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Abnormally warm and humid conditions will be persist through the remainder of the week...with highs near or at 90 degrees. Heat index values will warm over 90 for many areas. Severe thunderstorms are expected across central to north Arkansas Friday afternoon to evening as a front drops south into the state. Large hail and damaging winds will be primary threat, including hail greater than two inches in diameter. A conditional threat for tornadoes will be possible, and increase Friday evening across north to northeast Arkansas. Thunderstorms will remain intermittent in the forecast throughout the weekend, with occasional strong to severe storms possible. Additional chances for severe weather and excessive rainfall are increasing through the Monday to Tuesday timeframe next week. .Spotter Information Statement... Spotter activation will not be needed today, but may be activated on Friday. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 74/72
In the hours before
Special weather statement, May 15, 7:55 AM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
755 AM CDT Thu May 15 2025
ARZ140-141-240-241-340-341-151330-
Southwest Montgomery County Higher Elevations AR-
Polk County Lower Elevations AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
755 AM CDT Thu May 15 2025
...A strong thunderstorm will impact portions of central Polk and
southwestern Montgomery Counties through 830 AM CDT
...
At 755 AM CDT, Doppler radar was tracking a strong thunderstorm over
Vandervoort, or 14 miles south of Mena, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Board Camp... Big Fork...
Ink... Opal...
Little Missouri Falls Recreatio...Pine Ridge...
Shady Lake Recreation Area... Cossatot River State Park...
Hatton... Cove...
Dallas... Mena Intermountain Airport...
Mccauley... Shady...
Wickes... Hartley...
Nunley... Bard Springs Recreation Area...
Caney Creek Wilderness... Cherry Hill in Polk County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3441 9447 3468 9395 3468 9393 3440 9377
3435 9399 3436 9425 3428 9426 3423 9447
TIME...MOT...LOC 1255Z 245DEG 53KT 3438 9432
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
73Special weather statement, May 15, 12:48 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1248 PM CDT Thu May 15 2025
ARZ121-130-137-138-221-230-237-151830-
Northwest Yell County AR-Northern Scott County AR-
Western and Northern Logan County AR-
Central and Southern Scott County AR-
Johnson County Higher Elevations AR-
Southern and Eastern Logan County AR-Southern Johnson County AR-
1248 PM CDT Thu May 15 2025
...Strong thunderstorms will impact portions of Logan, Johnson and
northwestern Scott and Yell Counties through 130 PM CDT
...
At 1247 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mulberry to near Echo. Movement was
northeast at 75 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville... Yale...
Dublin... Oark...
Ratcliff... Barber...
Hunt... Wolf Pen Campground...
Hartman... Devils Knob...
Glendale in Logan County... Hoyt...
Morrison Bluff... Harmony...
Caulksville... Bates...
Booneville... Midway in Logan County...
Driggs... Carolan...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3493 9445 3497 9423 3506 9423 3506 9425
3510 9414 3514 9414 3514 9403 3523 9403
3523 9392 3532 9391 3532 9381 3543 9381
3536 9375 3538 9371 3577 9369 3576 9352
3573 9351 3573 9330 3521 9345 3486 9445
TIME...MOT...LOC 1747Z 244DEG 64KT 3548 9403 3507 9415
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CavanaughSpecial weather statement, May 15, 12:57 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1257 PM CDT Thu May 15 2025
ARZ006-007-015-151830-
Sharp AR-Fulton AR-Izard AR-
1257 PM CDT Thu May 15 2025
...A strong thunderstorm will impact portions of northern Izard,
southeastern Fulton and west central Sharp Counties through 130 PM
CDT
...
At 1257 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wideman, or 10 miles northwest of Melbourne, moving east at 65 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Heart... Franklin...
Zion... Agnos...
Violet Hill... Kittle...
Union... Larkin...
Saddle... Ballard...
Cherokee Village... Ash Flat...
Horseshoe Bend... Calico Rock...
Wideman... Gorby...
Oxford... Center...
Morriston... Glencoe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3641 9157 3609 9149 3606 9211 3609 9213
3611 9214 3612 9215 3617 9218 3618 9216
3621 9216
TIME...MOT...LOC 1757Z 256DEG 56KT 3616 9202
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
73The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:55 AM CDT | Special Weather Statement | LZK | Polk | 35 min |
| May 15, 8:04 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 26 min |
| May 15, 12:48 PM CDT | Special Weather Statement | LZK | Johnson, Logan | 42 min |
| May 15, 12:57 PM CDT | Special Weather Statement | LZK | Izard | 33 min |
| May 15, 1:06 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott | 39 min |
| May 15, 1:40 PM CDT | Special Weather Statement | LZK | Searcy, Stone | 35 min |
| May 15, 1:46 PM CDT | Special Weather Statement | LZK | Randolph, Sharp | 29 min |
| May 15, 2:12 PM CDT | Special Weather Statement | LZK | Cleburne, Izard, Stone | 33 min |
| May 15, 2:21 PM CDT | Special Weather Statement | LZK | Randolph, Sharp | 24 min |
| May 15, 2:47 PM CDT | Special Weather Statement | LZK | Independence | 28 min |
| May 15, 2:47 PM CDT | Special Weather Statement | LZK | Randolph | 28 min |
| May 15, 2:55 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 16 min |
| May 15, 3:44 PM CDT | Special Weather Statement | LZK | Cleburne, Independence | 31 min |
| May 15, 4:19 PM CDT | Special Weather Statement | LZK | Jackson, Lawrence | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.